Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 9, NWS Boston/Norton, MA

June 14, 20235 counties in Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 14, 2023, 7:27 PM EDT for 5 counties in Massachusetts. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2023, 7:27 PM EDT (23:27 UTC)
Expired
Jun 14, 2023, 8:15 PM EDT
In force
48 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Essex County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA

The radar

The Boston radar (KBOX), 48 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 7:45 PM EDTTSTM WND DMG3 Ne Hingham, MATree down on Avalon Dr relayed by amateur radio.
Jun 14, 7:45 PM EDTTSTM WND GST 54East Boston, MA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 11.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2023-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2023-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
494 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

641 
WUUS51 KBOX 142327
SVRBOX
MAC009-017-021-023-025-150015-
/O.NEW.KBOX.SV.W.0009.230614T2327Z-230615T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
727 PM EDT Wed Jun 14 2023

The National Weather Service in Boston/Norton has issued a

* Severe Thunderstorm Warning for...
  South central Essex County in northeastern Massachusetts...
  Northeastern Norfolk County in eastern Massachusetts...
  Suffolk County in eastern Massachusetts...
  Southeastern Middlesex County in northeastern Massachusetts...
  North central Plymouth County in southeastern Massachusetts...

* Until 815 PM EDT.

* At 727 PM EDT, a severe thunderstorm was located over Dedham, or
  over Milton, moving north at 40 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Boston, Cambridge, Quincy, Lynn, Newton, Somerville, Waltham,
  Malden, Brookline, Medford, Weymouth, Revere, Peabody, Arlington,
  Everett, Salem, Billerica, Beverly, Woburn and Braintree.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4258 7074 4254 7090 4254 7087 4242 7091
      4243 7091 4246 7094 4230 7105 4231 7097
      4230 7100 4229 7102 4226 7097 4230 7093
      4225 7096 4225 7088 4233 7093 4234 7088
      4222 7074 4214 7074 4215 7135 4259 7123
TIME...MOT...LOC 2327Z 192DEG 33KT 4223 7114 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Frank
3 follow-up statements
389 
WWUS51 KBOX 142343
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
743 PM EDT Wed Jun 14 2023

MAC009-017-021-023-025-150015-
/O.CON.KBOX.SV.W.0009.000000T0000Z-230615T0015Z/
Essex MA-Norfolk MA-Suffolk MA-Middlesex MA-Plymouth MA-
743 PM EDT Wed Jun 14 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTH CENTRAL ESSEX...NORTHEASTERN NORFOLK...SUFFOLK...EAST
CENTRAL MIDDLESEX AND NORTH CENTRAL PLYMOUTH COUNTIES...

At 743 PM EDT, a severe thunderstorm was located over Somerville,
moving north at 40 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Boston, Cambridge, Quincy, Lynn, Newton, Somerville, Waltham, Malden,
Brookline, Medford, Weymouth, Revere, Peabody, Arlington, Everett,
Salem, Billerica, Beverly, Woburn and Braintree.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4258 7074 4254 7090 4254 7087 4242 7091
      4243 7091 4246 7094 4230 7105 4231 7097
      4230 7100 4229 7102 4226 7097 4230 7093
      4225 7096 4225 7088 4233 7093 4234 7088
      4222 7074 4214 7074 4229 7131 4259 7123
TIME...MOT...LOC 2343Z 192DEG 33KT 4238 7110 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Frank
002 
WWUS51 KBOX 142355
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
755 PM EDT Wed Jun 14 2023

MAC023-025-150005-
/O.CAN.KBOX.SV.W.0009.000000T0000Z-230615T0015Z/
Suffolk MA-Plymouth MA-
755 PM EDT Wed Jun 14 2023

...THE SEVERE THUNDERSTORM WARNING FOR SUFFOLK AND NORTH CENTRAL
PLYMOUTH COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4258 7074 4254 7090 4253 7089 4253 7087
      4246 7090 4247 7092 4243 7098 4245 7102
      4240 7104 4238 7108 4227 7096 4228 7095
      4223 7093 4229 7104 4236 7108 4235 7111
      4237 7113 4236 7116 4259 7123
TIME...MOT...LOC 2355Z 192DEG 33KT 4249 7107 

$$

MAC009-017-021-150015-
/O.CON.KBOX.SV.W.0009.000000T0000Z-230615T0015Z/
Essex MA-Norfolk MA-Middlesex MA-
755 PM EDT Wed Jun 14 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTH CENTRAL ESSEX...NORTHEASTERN NORFOLK AND EAST CENTRAL
MIDDLESEX COUNTIES...

At 755 PM EDT, a severe thunderstorm was located over Wakefield, or
over Melrose, moving north at 40 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Boston, Cambridge, Quincy, Lynn, Somerville, Malden, Medford,
Weymouth, Revere, Peabody, Arlington, Everett, Salem, Billerica,
Beverly, Woburn, Chelsea, Watertown, Tewksbury and Melrose.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4258 7074 4254 7090 4253 7089 4253 7087
      4246 7090 4247 7092 4243 7098 4245 7102
      4240 7104 4238 7108 4227 7096 4228 7095
      4223 7093 4229 7104 4236 7108 4235 7111
      4237 7113 4236 7116 4259 7123
TIME...MOT...LOC 2355Z 192DEG 33KT 4249 7107 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Frank
964 
WWUS51 KBOX 150011
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
811 PM EDT Wed Jun 14 2023

MAC009-017-021-150021-
/O.EXP.KBOX.SV.W.0009.000000T0000Z-230615T0015Z/
Essex MA-Norfolk MA-Middlesex MA-
811 PM EDT Wed Jun 14 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ESSEX...
NORTHEASTERN NORFOLK AND EAST CENTRAL MIDDLESEX COUNTIES WILL EXPIRE
AT 815 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.

LAT...LON 4258 7074 4254 7090 4253 7089 4253 7087
      4246 7090 4247 7092 4243 7098 4245 7102
      4240 7104 4238 7108 4227 7096 4228 7095
      4223 7093 4229 7104 4236 7108 4235 7111
      4237 7113 4236 7116 4259 7123
TIME...MOT...LOC 0011Z 192DEG 33KT 4259 7104 

$$

Loconto

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:20 PM EDT, 5 hours 7 minutes earlier.

Area forecast discussion, Jun 14, 2:20 PM EDT, 5 hours 7 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
220 PM EDT Wed Jun 14 2023

.SYNOPSIS...

Scattered showers and thunderstorms moving through southern New
England this afternoon and evening. A few strong to severe
thunderstorms are possible with the main threats of hail and
damaging wind gusts. Our pattern remains unsettled later this
week into early next week, with scattered showers and
thunderstorms. Temperatures will be near to slightly below
normal.

&&

.NEAR TERM /UNTIL 6 AM Thursday/...

Highlights

* Strong to severe thunderstorms possible across southern New
  England. Main threats are large hail and damaging wind gusts.

A cutoff low is initially located over northern PA/central NY
early this afternoon. The cutoff will rotate eastward into
southern New England this evening. The cutoff will lift into
Maine by early Thu. Low pressure will rotate into southern New
England tonight and the cold front associated with it will
slides through the south coast by late tonight. The surface low
will lift into the Gulf of Maine by early Thu.

Main concern in the forecast is the strong to severe
thunderstorm risk across southern New England as we head into
the evening. At this point am leaning toward the ARW and NSSL
WRF guidance as it has pegged current storm activity fairly well
along with the synoptic scale features. Will first start off
with the limiting factor with the activity at the moment is the
effective deep layer shear is somewhat marginal with SPC
Mesoanalysis showing 20-30 kts. This is anticipated to increase
especially across the south coast as the mid level jet pushes in
as the cutoff lifts into our area. The effective shear should
increase to around 40 kts across the south coast. This will
combine with sfc based CAPE values of roughly 500-1500 J/kg with
the highest values across the south coast. As we head into the
evening the instability will wane, but mid level lapse rates
will be increasing. This may be enough to keep activity together
as it moves into an increasing stable airmass. Low level lapse
rates are around 7-9 degrees Celsius per km before they diminish
this evening, while mid level lapse rates increase to 6-8
degrees Celsius as the upper low is moving in, which is also
when we will see 500 temps cooling to -15 to -20 degrees
Celsius. Looks like the best shot for the 60+ degree dew points
is also across the south coast per the latest HREF, which is
doing well based on the latest observations. There is more than
sufficient CAPE within the hail growth zone and given the cooler
air moving in aloft am expecting there to be a risk of large
hail and gusty winds as the scattered storms move through. As
previously mentioned there is a bit of backing across the CT
Valley as the LLJ is increasing and winds backing. This is
progged well by 100+ m2/s2 across the CT Valley late this
afternoon along with low LCL heights, so there is a low risk of
a tornado as indicated by the HREF.

The latest NCAR HRRR Neural Network guidance falls in line with
current severe timing thinking of roughly 21-01Z as the deep
layer shear is increasing with the highest probs across the
south coast. This matches well the SPC SREF Craven Brooks Sig
Svr greater than 10k highest probs and HRRR SCRAM values. Cannot
completely rule out stronger storms further to the north,
across MA. At this point the deep layer shear/instability
overlap is across the south coast, so will need to keep an eye
on things. Should see the activity diminish as instability wanes
tonight. After 9 PM think that there still could be a few
lingering showers with the low lifting through into early Thu.

Will see high temps top out in the mid 70s to low 80s across the
region today. Tonight low temps bottom out in the 50s.

&&

.SHORT TERM /THURSDAY/...

Highlights

* Generally dry, but there could be a few spot showers across
  the interior.

Caught under cyclonic flow through this period. A shortwave
ridge will build across the eastern Great Lakes into New
England. A shortwave may still rotate through northern New
England toward southern New England by the afternoon. A surface
trough will be over the region during this period.

Main focus of the forecast was on the near term period, but
given the shortwave digging toward the region during the
afternoon there could be a few spot showers. Am not overly
confident in this risk as the mid levels will be drying. As a
result have dialed back precip chances and honestly think for
most it will be dry, but there could be a few spot showers.

Expecting some downsloping as flow aloft shifts to the W/NW.
Will see temperatures warming at 925 hPa to 15 to 20 degrees
Celsius. Bumped temps up to the 75th percentile of guidance,
which results in highs ranging from the low 70s to the low 80s.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...

1140 AM Update:

Key Points:
 * Wet weather pattern with near or slightly below normal temps
 * Low risk of severe weather Saturday

Amplified and blocky upper air pattern is expected to persist into
next week per ensembles. Building upper ridge over northern Plains
will help another cutoff low form over eastern Great Lakes by end of
week which meanders over New England this weekend. By the middle of
next week, there are signs that Rex block pattern may take shape as
upper ridge becomes more W-E oriented from Great Lakes to Northeast
and a closed low develops near TN Valley.

This all means a continuation of near to slightly below normal
temperatures through the middle of next week along with scattered
showers or thunderstorms at times.

Main concern is potential for severe weather Saturday - right now
it's a low risk but something to monitor in coming days. Ensembles
show decent probabilities of 1000-1500 J/kg of CAPE along with
fairly steep lapse rates (given presence of cold pool aloft
associated with cutoff low) but shear is relatively weak. However,
in these situations we can often see higher CAPE values compensate
for lack of deep shear. Colorado State Machine Learning probs also
have low probabilities centered over southern New England.

&&

.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...

Forecaster
Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

Overall high confidence through Wednesday. Scattered showers and
thunderstorms with localized MVFR/IFR develop in western New
England after 18z and should reach coastal terminals closer to
22-23z, outside of cape Cod and Islands where storms are not
expected. Most TAF sites have TS for a 2-3 hour window. S/SW
winds 10-15kt with coastal sea breezes, although winds along
coast should turn S later in day.

Scattered showers/storms end this evening followed by lower-end
VFR or MVFR cigs tonight and possibly into Thu. S/SW winds
5-10kt shift to W overnight and Thu.

KBOS Terminal...Moderate confidence in TAF. E wind should shift
to S around 21-22z. Fairly confident that window for TS is
23z-01z.

KBDL Terminal...High confidence in TAF. Fairly confident on TS
timing from 18z-21z.

Outlook /Thursday Night through Sunday/...

Thursday Night: VFR.

Friday: VFR. Chance SHRA, chance TSRA.

Friday Night: Mainly VFR, with local IFR possible. SHRA likely,
slight chance TSRA.

Saturday: MVFR/IFR conditions possible. SHRA likely, chance
TSRA.

Saturday Night: Mainly VFR, with local IFR possible. Chance
SHRA, slight chance TSRA.

Sunday: Mainly VFR, with local IFR possible. Chance SHRA.

&&

.MARINE...

Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

Through Tonight...High confidence.

Scattered showers with isolated thunderstorms late this
afternoon into the evening. Any stronger storms may produce
strong to damaging wind gusts, large hail, reduced visibility
and rough seas. Late tonight there may still be a few lingering
showers. Winds out of the S at 10-15 kts with gusts up to 20
kts. Tonight winds will shift to the SW at 10-20 kts and gusts
of 15-20 kts. There may be a few gusts to 25 kts across the
southern waters late. Seas 2-4 ft, but portions of the southern
outer waters may approach 5 ft. Given the marginal nature am
holding off on a SCA.

Thursday...High confidence.

Dry with winds SW 10-15 kts gusting to 20 kts over the southern waters.
Seas 2-4 ft.

Outlook /Thursday Night through Sunday/...

Thursday Night: Winds less than 25 kt. Areas of seas
approaching 5 ft.

Friday: Winds less than 25 kt. Chance of rain showers.

Friday Night through Saturday: Winds less than 25 kt. Rain
showers likely, isolated thunderstorms.

Saturday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Chance of rain showers.

Sunday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Slight chance of rain showers.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...None.

&&

SYNOPSIS...BL/JWD
NEAR TERM...BL
SHORT TERM...BL
LONG TERM...JWD
AVIATION...JWD
MARINE...BL/JWD
Hazardous weather outlook, Jun 14, 4:09 PM EDT, 3 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
409 PM EDT Wed Jun 14 2023

CTZ002>004-MAZ002>024-026-RIZ001>008-152015-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
409 PM EDT Wed Jun 14 2023

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-152015-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
409 PM EDT Wed Jun 14 2023

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Jun 14, 5:48 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
548 PM EDT Wed Jun 14 2023

MAZ004-010>012-142230-
Southern Worcester MA-Eastern Hampden MA-Northern Worcester MA-
Eastern Hampshire MA-
548 PM EDT Wed Jun 14 2023

...A strong thunderstorm will impact portions of southwestern
Worcester, eastern Hampshire and east central Hampden Counties
through 630 PM EDT...

At 547 PM EDT, Doppler radar was tracking a strong thunderstorm over
Brookfield, or 15 miles southwest of Worcester, moving north at 25
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Little to no impact from hail is expected.

Locations impacted include...
Southbridge, Charlton, Palmer, Spencer, Ware, Sturbridge, Monson,
Rutland, Barre, Warren, Paxton, North Brookfield, West Brookfield,
Brimfield, Brookfield, Hardwick, Holland, East Brookfield, Oakham and
Wales.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

&&

LAT...LON 4204 7205 4210 7233 4239 7223 4235 7195
TIME...MOT...LOC 2147Z 198DEG 21KT 4217 7209

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Frank
Special weather statement, Jun 14, 6:15 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
615 PM EDT Wed Jun 14 2023

MAZ004>006-026-142315-
Northwest Middlesex County MA-Central Middlesex County MA-
Western Essex MA-Northern Worcester MA-
615 PM EDT Wed Jun 14 2023

...A strong thunderstorm will impact portions of west central Essex,
east central Worcester and north central Middlesex Counties through
715 PM EDT...

At 615 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bolton, or near Marlborough, moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Little to no impact from hail is expected.

Locations impacted include...
Lowell, Lawrence, Methuen, Billerica, Marlborough, Chelmsford,
Andover, Dracut, Tewksbury, Westford, Acton, Hudson, Concord,
Sudbury, Clinton, Pepperell, Tyngsborough, Groton, Maynard and
Littleton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

&&

LAT...LON 4273 7112 4233 7153 4243 7168 4271 7163
      4270 7129 4273 7127 4275 7123 4274 7119
      4275 7118
TIME...MOT...LOC 2215Z 227DEG 20KT 4243 7158

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Frank
Special weather statement, Jun 14, 6:50 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
650 PM EDT Wed Jun 14 2023

MAZ020-RIZ007-142330-
Southern Bristol MA-Newport RI-
650 PM EDT Wed Jun 14 2023

...A strong thunderstorm will impact portions of southeastern Bristol
and southeastern Newport Counties through 730 PM EDT...

At 649 PM EDT, Doppler radar was tracking a strong thunderstorm over
Little Compton, or 10 miles east of Newport, moving northeast at 25
mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Minor damage to outdoor objects is possible.

Locations impacted include...
New Bedford, Dartmouth, Portsmouth, Fairhaven, Tiverton, Westport and
Little Compton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

&&

LAT...LON 4152 7121 4153 7126 4153 7121 4156 7121
      4170 7095 4160 7082 4158 7082 4165 7092
      4159 7090 4161 7092 4158 7093 4160 7096
      4153 7096 4149 7104 4151 7107 4150 7113
      4146 7117
TIME...MOT...LOC 2249Z 237DEG 24KT 4150 7113

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Frank
Special weather statement, Jun 14, 6:51 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
651 PM EDT Wed Jun 14 2023

MAZ013-016>019-142330-
Eastern Plymouth MA-Western Norfolk MA-Northern Bristol MA-
Eastern Norfolk MA-Western Plymouth MA-
651 PM EDT Wed Jun 14 2023

...A strong thunderstorm will impact portions of east central
Norfolk, northwestern Plymouth and north central Bristol Counties
through 730 PM EDT...

At 651 PM EDT, Doppler radar was tracking a strong thunderstorm over
Brockton, moving northeast at 30 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Little to no impact from hail is expected.

Locations impacted include...
Brockton, Weymouth, Braintree, Randolph, Stoughton, Bridgewater,
Marshfield, Easton, Hingham, Scituate, Pembroke, Sharon, Rockland,
Abington, Duxbury, Whitman, Hanover, East Bridgewater, Holbrook and
Norwell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

&&

LAT...LON 4197 7102 4211 7115 4226 7089 4225 7088
      4227 7086 4224 7077 4225 7077 4220 7072
      4221 7071 4217 7071 4217 7073 4215 7071
      4216 7071 4216 7070 4210 7066
TIME...MOT...LOC 2251Z 237DEG 24KT 4208 7100

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Frank
Special weather statement, Jun 14, 7:12 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
712 PM EDT Wed Jun 14 2023

MAZ006-007-014-015-150015-
Eastern Essex MA-Suffolk MA-Western Essex MA-Southeast Middlesex MA-
712 PM EDT Wed Jun 14 2023

...A strong thunderstorm will impact portions of southeastern Essex,
north central Suffolk and east central Middlesex Counties through 815
PM EDT...

At 712 PM EDT, Doppler radar was tracking a strong thunderstorm over
Revere, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Minor damage to outdoor objects is possible.

Locations impacted include...
Boston, Lynn, Somerville, Malden, Medford, Revere, Peabody,
Arlington, Everett, Salem, Beverly, Chelsea, Gloucester, Melrose,
Saugus, Danvers, Wakefield, Stoneham, Marblehead and Winthrop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

This storm may intensify and become severe. Stay tuned to your local
media for updates and possible warnings.

&&

LAT...LON 4259 7068 4257 7076 4253 7078 4256 7078
      4254 7090 4254 7087 4250 7089 4252 7085
      4250 7085 4246 7094 4242 7091 4243 7092
      4241 7099 4233 7093 4238 7101 4232 7093
      4241 7114 4268 7092
TIME...MOT...LOC 2312Z 215DEG 13KT 4242 7099

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Loconto
Special weather statement, Jun 14, 7:20 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
720 PM EDT Wed Jun 14 2023

MAZ016-018-019-150015-
Eastern Plymouth MA-Eastern Norfolk MA-Western Plymouth MA-
720 PM EDT Wed Jun 14 2023

...A strong thunderstorm will impact portions of northeastern Norfolk
and north central Plymouth Counties through 815 PM EDT...

At 720 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hingham, or near Weymouth, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Little to no impact from hail is expected.

Locations impacted include...
Weymouth, Marshfield, Hingham, Scituate, Rockland, Hanover, Norwell,
Hull, Hanson and Cohasset.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

&&

LAT...LON 4226 7087 4227 7083 4224 7077 4225 7076
      4220 7072 4220 7071 4217 7071 4217 7073
      4215 7070 4207 7090 4227 7093 4225 7092
      4225 7088 4228 7090 4230 7089 4230 7091
      4231 7089
TIME...MOT...LOC 2320Z 235DEG 17KT 4218 7087

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Frank

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 3:40 PM EDTSpecial Weather StatementBOXFranklin, Hampden, Hampshire65 min
Jun 14, 4:06 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire, Worcester39 min
Jun 14, 4:53 PM EDTSpecial Weather StatementBOXWorcester67 min
Jun 14, 5:32 PM EDTSpecial Weather StatementBOXMiddlesex43 min
Jun 14, 5:48 PM EDTSpecial Weather StatementBOXWorcester42 min
Jun 14, 6:15 PM EDTSpecial Weather StatementBOXMiddlesex60 min
Jun 14, 6:47 PM EDTSpecial Marine WarningBOX58 min
Jun 14, 6:50 PM EDTSpecial Weather StatementBOXBristol40 min
Jun 14, 6:51 PM EDTSpecial Weather StatementBOXPlymouth39 min
Jun 14, 7:04 PM EDTSevere Thunderstorm WarningBOXBristol, Plymouth41 min
Jun 14, 7:12 PM EDTSpecial Weather StatementBOXEssex63 min
Jun 14, 7:20 PM EDTSpecial Weather StatementBOXPlymouth55 min
Jun 14, 7:24 PM EDTSpecial Marine WarningBOX66 min
Jun 14, 7:29 PM EDTSpecial Marine WarningBOX61 min
Jun 14, 7:52 PM EDTSpecial Weather StatementBOXBarnstable53 min
Jun 14, 7:55 PM EDTSpecial Marine WarningBOX65 min
Jun 14, 7:58 PM EDTSpecial Marine WarningBOX62 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.